Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 111, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 5, 2013, 5:38 PM EDT for 5 counties in Indiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 5:38 PM EDT (21:38 UTC)
- Expired
- Oct 5, 2013, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 5:41 PM EDT | TSTM WND DMG | Freelandville, IN | NUMEROUS REPORTS BEING RECEIVED BY KNOX CO EM ABOUT DAMAGE AROUND FREELANDVILLE REGARDING TREE LIMBS DOWN ON HOMES AND VEHICLES. |
| Oct 5, 5:41 PM EDT | TSTM WND DMG | Freelandville, IN | TREE DOWN...TAKING POWER LINES WITH IT IN FRONT OF NURSING HOME |
| Oct 5, 5:41 PM EDT | TSTM WND GST 50 | Freelandville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
467 WUUS53 KIND 052138 SVRIND INC027-055-083-101-153-052230- /O.NEW.KIND.SV.W.0111.131005T2138Z-131005T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 PM EDT SAT OCT 5 2013 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA... SOUTHERN GREENE COUNTY IN SOUTHWEST INDIANA... NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA... NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA... SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA... * UNTIL 630 PM EDT * AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF RUSSELLVILLE...AND MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... BLOOMFIELD...EDWARDSPORT...PLEASANTVILLE...SANDBORN...PLAINVILLE... ELNORA...LYONS...NEWBERRY...ODON...CRANE...BURNS CITY...INDIAN SPRINGS AND OWENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3907 8670 3879 8670 3879 8739 3897 8745 TIME...MOT...LOC 2139Z 264DEG 31KT 3888 8730 HAIL...<.75IN WIND...60MPH $$ KOCH
3 follow-up statements
180 WWUS53 KIND 052155 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 PM EDT SAT OCT 5 2013 INC153-052203- /O.CAN.KIND.SV.W.0111.000000T0000Z-131005T2230Z/ SULLIVAN IN- 555 PM EDT SAT OCT 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670 TIME...MOT...LOC 2153Z 265DEG 33KT 3889 8710 $$ INC027-055-083-101-052230- /O.CON.KIND.SV.W.0111.000000T0000Z-131005T2230Z/ MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN- 555 PM EDT SAT OCT 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DAVIESS...SOUTHERN GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN MARTIN COUNTIES UNTIL 630 PM EDT... AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF LINTON...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...EMERGENCY MANAGEMENT. AT 541 PM EDT...A TREE AND POWER LINES WERE DOWN IN FRONT OF A NURSING HOME IN FREELANDVILLE. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BLOOMFIELD...ELNORA...LYONS...NEWBERRY...ODON...CRANE...BURNS CITY... INDIAN SPRINGS AND OWENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670 TIME...MOT...LOC 2153Z 265DEG 33KT 3889 8710 HAIL...<.75IN WIND...60MPH $$ KOCH
672 WWUS53 KIND 052210 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 610 PM EDT SAT OCT 5 2013 INC027-055-083-101-052230- /O.CON.KIND.SV.W.0111.000000T0000Z-131005T2230Z/ MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN- 610 PM EDT SAT OCT 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DAVIESS...SOUTHERN GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN MARTIN COUNTIES UNTIL 630 PM EDT... AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF BLOOMFIELD...AND MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...EMERGENCY MANAGEMENT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BLOOMFIELD...CRANE...BURNS CITY...INDIAN SPRINGS AND OWENSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670 TIME...MOT...LOC 2210Z 265DEG 29KT 3889 8694 HAIL...<.75IN WIND...60MPH $$ KOCH
975 WWUS53 KIND 052227 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 PM EDT SAT OCT 5 2013 INC027-055-083-101-052237- /O.EXP.KIND.SV.W.0111.000000T0000Z-131005T2230Z/ MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN- 627 PM EDT SAT OCT 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIESS...SOUTHERN GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN MARTIN COUNTIES WILL EXPIRE AT 630 PM EDT/530 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670 TIME...MOT...LOC 2227Z 265DEG 29KT 3890 8676 $$ JAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:28 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 5, 4:28 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 428 PM EDT SAT OCT 5 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 135 PM EDT SAT OCT 5 2013 AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR THE NEXT FEW DAYS AS A STRONG UPPER LOW PRESSURE SYSTEM MAKES ITS WAY FROM THE NORTHERN PLAINS TOWARD THE OHIO VALLEY. SHOWERS AND ISOLATED THUNDERSTORMS ALONG WITH BRIEF HEAVY RAINS WILL BE POSSIBLE TONIGHT AS A STRONG COLD FRONT PUSHES TOWARD CENTRAL INDIANA. THE UPPER LOW IS EXPECTED TO SLOWLY PUSH ACROSS INDIANA SUNDAY NIGHT AND MONDAY...BRINGING MORE CHANCES FOR SHOWERS ALONG WITH LIGHTER PRECIPITATION. COOLER HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE OHIO VALLEY FOR TUESDAY AND MUCH OF THE NEXT WORK WEEK BRINGING DRY WEATHER AND SEASONABLE FALL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 135 PM EDT SAT OCT 5 2013 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS DEEP LOW PRESSURE OVER EASTERN SOUTH DAKOTA. A COLD FRONT WAS FOUND STRETCHING FROM EASTERN IOWA....SOUTH TO EASTERN MISSOURI AND CENTRAL ARKANSAS. STRONG HIGH PRESSURE WAS FOUND OVER THE VIRGINIA/S. CENTRAL INDIANA...CAUGHT BETWEEN THESE TWO SYSTEMS REMAINS IN A WARM AND HUMID AIR MASS WITH LIGHT SOUTHERLY WINDS. DEW POINT TEMPS REMAINED IN THE VERY MOIST MIDDLE AND UPPER 60S. WATER VAPOR IMAGERY SHOWS A DEEP UPPER LOW OVER THE NORTHERN PLAINS AND A PLUME OF DEEP MOISTURE AHEAD OF THE LOW OVER THE UPPER MISSISSIPPI VALLEY...GREAT LAKES AND OHIO VALLEY. RADAR SHOWS SHRA AND TSRA ACTIVITY INCREASING AHEAD OF THE COLD FRONT OVER ILLINOIS AND INDIANA. PRETTY MUCH A STRAIGHT FORWARD...SLAM DUNK FORECAST FOR TONIGHT. IT/S GONNA RAIN! BOTH THE GFS AND NAM PROJECT THE STRONG COLD FRONT TO PUSH ACROSS CENTRAL INDIANA TONIGHT. FORECAST SOUNDINGS SHOW DEEP SATURATION BY 12Z. TIME HEIGHT SECTIONS ALSO REVEAL DEEP SATURATION AND STRONG LIFT...PARTICULARLY WITH THE FRONTAL PASSAGE. EVEN THE RAW NAM NUMERICAL GUIDANCE REVEALS VERY STRONG VV OF 27.9 UBAR. PLENTY OF MOISTURE IS AVAILABLE TO GO WITH ALL OF THIS LIFT. SURFACE DEW POINTS ARE UNSEASONABLY MOIST. 310K ISENTROPIC SURFACE SHOW SPECIFIC HUMIDITIES OVER 6 G/KG...AGAIN QUITE MOIST. FORECAST SOUNDINGS SHOW PWATS NEAR 1.80 INCHES. GIVEN THE MOISTURE AND FORCING...BRIEF HEAVY RAINS WILL BE POSSIBLE. 3HOURLY FLASH FLOOD GUIDANCE LEVELS ARE NEAR 3 INCHES...THUS WIDESPREAD FLASH FLOODING DOES NOT SEEM LIKELY...HOWEVER ISOLATED BRIEF FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN MAY FALL. THUS 100 POPS TONIGHT ALONG WITH A BLEND ON LOW TEMPS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 135 PM EDT SAT OCT 5 2013 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. BEST FORCING WILL BE SHUTDOWN IN THE WAKE OF THE COLD FRONT. THIS WILL BRING THE CHANCES FOR HEAVY RAINS TO AN END ON SUNDAY MORNING. TIME HEIGHT SECTIONS CONTINUE TO SHOW GOOD LOWER LEVEL MOISTURE BUT WITH MINIMAL LIFT AS SUBSIDENCE IN THE MIDDLE AND UPPER LEVEL WILL BUILD IN THE WAKE OF THE FRONT. FORECAST SOUNDINGS CONTINUE TO BE RELATIVELY SATURATED GIVEN THE APPROACH OF THE STRONG...DEEP UPPER LOW. THUS WILL KEEP SOME CHANCES FOR RAIN DURING THE MORNING...PARTICULARLY IN THE EAST AS THE COLD FRONT DEPARTS...AND CONTINUE SOME LOW CHC POPS ACROSS THE FORECAST AREA IN THE AFTERNOON DUE TO THE LINGERING LOWER LEVEL MOISTURE. HOWEVER WITH A LACK OF STRONG FORCING...ANY HEAVY RAIN THREAT WILL BE SHUTDOWN. AS FOR TEMPS...ABUNDANT CLOUD COVER AND STRONG COLD AIR ADVECTION WILL EFFECTIVELY SHUTDOWN HEATING. WILL TREND HIGHS COOLER THAN MAVMOS. UPPER LOW...LOOK OUT BELOW. SUNDAY NIGHT AND MONDAY...THE GFS DEPICTS THE DEEP UPPER LOW SLOWLY PUSHING ACROSS INDIANA. AGAIN THIS WILL RESULT IN PLENTY OF LOWER LEVEL MOISTURE. TIME HEIGHTS AND FORECAST SOUNDINGS REVEALING WEAK VV. FORECAST SOUNDINGS INDICATES SHALLOW CONVECTION POSSIBLE WITH CONVECTIVE TEMPERATURES IN THE MIDDLE 50S. HOWEVER A MID LEVEL INVERSION WILL SHUTDOWN ANY DEEP CONVECTION. THUS WILL TREND TOWARD LOW CHANCE POPS ON SUNDAY NIGHT AND MONDAY. STRONG COLD AIR ADVECTION IS EXPECTED TO CONTINUE THROUGH MONDAY AS 850MB TEMPS FALL TO 0-2C. THUS WILL TREND HIGHS COOLER THAN MAVMOS AND LOWS WARMER GIVEN THE ABUNDANT CLOUDS. BY MONDAY NIGHT AND TUESDAY...THE GFS DEPICTS STRONG RIDGING OVER THE CENTRAL PLAINS STATES BUILDING ACROSS THE OHIO VALLEY. STRONG SUBSIDENCE AND THE DEPARTURE OF THE UPPER LOW WILL EFFECTIVELY SHUTDOWN ANY PRECIPITATION CHANCES. FORECAST SOUNDINGS SHOW RAPID DRYING BEGINNING ON MONDAY NIGHT THROUGH TUESDAY. BY TUESDAY AFTERNOON CONVECTIVE TEMPERATURES WILL REACH UNATTAINABLE LEVELS NEAR 100F...LEADING TO MOSTLY SUNNY SKIES AND DRY CONDITIONS. WILL STICK CLOSE ON MAVMOS TEMPS FOR MONDAY NIGHT LOWS AND TUESDAY HIGHS...HOWEVER RECENT RAINS...CLEAR SKIES AND LIGHT WINDS MAY LEAD TO IDEAL RADIATIONAL FOG CONDITIONS FOR EARLY TUESDAY MORNING. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 203 PM EDT SAT OCT 5 2013 BROAD UPPER LEVEL AND SURFACE HIGH PRESSURE WILL BE IN CONTROL ACROSS THE AREA...AND MUCH OF THE EASTERN HALF OF THE COUNTRY DURING THE LONG TERM PERIOD...WHICH WILL SURELY SHUT DOWN ANY UNSETTLED WEATHER ACROSS THE AREA AND PROVIDE A MUCH MORE PLEASANT AND SEASONABLE WEEK FOR CENTRAL INDIANA NEXT WEEK. MOSTLY CLEAR SKIES THROUGHOUT THE PERIOD AND COOLER DRIER CONDITIONS CAN BE EXPECTED. INITIALIZATION HANDLED EVERYTHING FAIRLY WELL AND REQUIRED FEW TWEAKS. NEXT SYSTEM MAY WIND UP ACROSS THE CENTER PART OF THE NATION LATE NEXT WEEK...BUT IS UNLIKELY TO IMPACT THE AREA BEFORE THE END OF THE FORECAST PERIOD. && .AVIATION /DISCUSSION FOR THE 05/21Z IND TAF UPDATE/... ISSUED AT 428 PM EDT SAT OCT 5 2013 BOW ECHO NEAR HUF SHOULD REACH IND AROUND 22Z...SO WENT WITH A TEMPO MVFR THUNDER GROUP THROUGH 00Z AND THEN JUST VCTS UNTIL AFTER 06Z WHEN THE STRONG COLD FRONT GETS CLOSE. PREVIOUS DISCUSSION FOLLOWS... RESTRICTIONS LIKELY TO OCCUR THROUGH MUCH OF THIS TAF PERIOD. WARM AND MODERATELY UNSTABLE AIR MASS IN PLACE IN A BROAD SWATH ACROSS THE SITES AHEAD OF A COLD FRONT SLOWLY MAKING PROGRESS EASTWARD...NOW NEAR THE MISSISSIPPI RIVER. AHEAD OF THE BOUNDARY...SCATTERED THUNDERSTORMS HAVE FORMED...AND THIS WILL LIKELY BE THE CASE THROUGH THE AFTERNOON AND INTO TONIGHT. MODELS INDICATE THE LIKELIHOOD OF A SOMEWHAT MORE ORGANIZED BAND OF STORMS SLOWLY CROSSING THE AREA AHEAD OF THE FRONT TONIGHT...AND WILL HIT THIS TIME PERIOD...ROUGHLY 05-07Z TO 14-16Z. UNTIL THEN...SCATTERED STORMS WITH OCCASIONAL RAPIDLY FLUCTUATING RESTRICTIONS ARE LIKELY...WITH PREVAILING MVFR APPEARING TO BE THE BEST BET OUTSIDE OF STORMS AS WIDESPREAD MVFR CEILINGS ARE PRESENT UPSTREAM. CONFIDENCE IS NOT GREAT IN EXACT DETAILS OWING TO THE POTENTIAL FOR FLUCTUATING CONDITIONS...BUT HAVE ATTEMPTED TO ESTABLISH GENERAL TRENDS AS BEST AS POSSIBLE IN THE TAF FORMAT. WINDS WILL BE OUT OF THE SOUTH TO SOUTH SOUTHWEST UNTIL FRONTAL PASSAGE...AND COULD GUST TO NEAR 20KT IN STORMS AT TIMES. FRONTAL PASSAGE TOMORROW MORNING WILL SHUT DOWN ANY REMAINING THUNDERSTORM ACTIVITY...WITH ONLY SOME POST FRONTAL SHOWERS AND MVFR CEILINGS POSSIBLE THROUGH THE END OF THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...NIELD/MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 5, 2:49 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 249 PM EDT SAT OCT 5 2013 INZ042-072-061900- RANDOLPH-JENNINGS- 249 PM EDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. HAZARDS: HEAVY RAIN AND LIGHTNING. TIMING: THROUGH DAYBREAK SUNDAY MORNING. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY BRINGING A COLD FRONT INTO CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE MANI THREAT FROM ANY THUNDERSTORM WILL BE LIGHTNING. DISCUSSION: A COLD FRONT MOVING SLOWLY THROUGH CENTRAL INDIANA IN CONJUNCTION WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP CHANCES FOR STORMS IN THE FORECAST UNTIL IT PASSES SUNDAY AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>041-043>049-051>057-060>065-067>071-061900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON- 249 PM EDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. HAZARDS: DAMAGING WINDS...HEAVY RAIN...LIGHTNING...LARGE HAIL...ISOLATED TORNADOES. TIMING: BEST CHANCES FOR SEVERE WILL BE THIS EVENING AND TONIGHT. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY BRINGING A COLD FRONT INTO CENTRAL INDIANA TONIGHT. A STRENGTHENING LOW LEVEL JET AND APPROACHING UPPER JET WILL INCREASE WIND SHEAR WHICH WILL INCREASE CHANCES FOR ORGANIZED STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE MANI THREAT FROM ANY THUNDERSTORM WILL BE LIGHTNING. DISCUSSION: A COLD FRONT MOVING SLOWLY THROUGH CENTRAL INDIANA IN CONJUNCTION WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP CHANCES FOR STORMS IN THE FORECAST UNTIL IT PASSES SUNDAY AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Oct 5, 3:26 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT SAT OCT 5 2013
INZ028-052015-
WARREN-
326 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORM ADVISORY FOR WARREN COUNTY UNTIL 415 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ROSSVILLE...OR 14 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TAB...
WEST LEBANON...
RAINSVILLE...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4045 8754 4048 8752 4048 8711 4037 8710
4019 8753
TIME...MOT...LOC 1926Z 253DEG 30KT 4033 8750
PUMASpecial weather statement, Oct 5, 3:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SAT OCT 5 2013
INZ029-052045-
TIPPECANOE-
354 PM EDT SAT OCT 5 2013
...STRONG THUNDERSTORM ADVISORY FOR TIPPECANOE COUNTY UNTIL 445 PM
EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILLIAMSPORT...OR 18 MILES
SOUTH OF FOWLER...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
SHADELAND...
PURDUE UNIVERSITY...
BATTLE GROUND...
DAYTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8670 4033 8670 4027 8710 4034 8710
4035 8709 4036 8710 4050 8710 4056 8704
TIME...MOT...LOC 1955Z 255DEG 35KT 4038 8718
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:26 PM EDT | Special Weather Statement | IND | Warren | 49 min |
| Oct 5, 3:54 PM EDT | Special Weather Statement | IND | Tippecanoe | 51 min |
| Oct 5, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.